Hello, I started remicade for ankylosing spondylitis, crohns/colitis & psoriatic arthritis. In any event, I've had bad luck with Rheumatologists, so I went back to my general. He did my first & second infusion, however, his staff is TERRIBLE! The girls never ordered the proper infusion supplies, so the doctor literally took a giant needle, attached a tube and pushed through the vials of remicade directly into my bloodstream in 10 minutes, probably less! This happened both times! I researched this online b/c I was aware on how it should be administered, and obviously it wasn't supposed to be administered that way! So now i'm seeing a Rhematologist who is doing my 3rd ever infusion the right way. My question is what are the side effects of having it done improperly that way? Do you think my body flushed it out? I feel no better at all. The new Rheumy wouldn't even believe me that it was administered that way! he just kept shaking his head! Do you think that it could have caused some more severe organ damage possibly? I'm very concerned! Also, it might be possible since it wasn't administered properly that my body just flushed it out and maybe I should start the entire initial doses again! thank you
11 Jun 2013
WOW!!! I can NOT believe your were given Remicade thru an IV push!!! I took Remicade for 3 years in an actual "Infusion Clinic" that took almost 4-6 hrs. for the medication to be infused. Remicade is NOT like taking an aspirin. This medication has too many severe side effects for it to be "main-lined" like that. Obviously your doctor and his staff had no idea how to administer this medication. You are supposed to be given Solu-Medrol ( a steroid type medication to prevent severe side effects) also benadryl and it should infuse with IV fluids... Girl you need to contact a gastroenterologist or ask your Rheumatologist if you will be going to an infusion clinic or atleast make sure it is given to you over a long period with IV fluids for a slow intro into the body and ask if your going to receive anything for possible side effects such as Solu-Medrol or IV Benadryl... I am sorry that you had to go thru that experience, but that is not how Remicade is given... I PROMISE!!!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
due this problem i got swelling in my left knee several times with savior pain... my doctor advicing me to take remicade injection for controling ...
1 answer • 11 Dec 2009
Hello all. Did any one experience any side effects after using Remicade? If so, can you let us know what are the side effects? We are planning to use ...
1 answer • 7 Feb 2013